Advertisement

What are the side effects of desipramine?

Mild side effects associated with desipramine include: vomiting; tiredness; change in sex drive or performance; dry mouth; nightmares; skin sensitivity; stomach upset and incontinence; excessive perspiration; and change in weight. Severe side effects of desipramine include: change of breast milk production in women who are nursing; confusion; rashes; hives or swelling; breathing difficulty; eye pain, changes in vision or swelling or redness in the eye; breast enlargement in men and women; numbness or pain in hand and feet; hallucinations; difficulty speaking; shaking or twitching; muscle pain; irregular heartbeat; uncontrolled bladder; swollen testicles; seizures; fever; suicidal thoughts; and yellowing of skin and eyes. If you experience any of these severe side effects, or if your milder symptoms worsen, seek immediate medical attention.
 

Continue Learning about Antidepressant

How can antidepressants help with weight loss?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Some antidepressant drugs can control eating by easing anxiety, so that you don't experience the moo...
More Answers
What should I know before taking duloxetine?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to measure your blood pressure before starting treatment. If you take duloxet...
More Answers
What antidepressants can I take if I have multiple sclerosis (MS)?
Multiple Sclerosis FoundationMultiple Sclerosis Foundation
If you have multiple sclerosis (MS), various classes of medications exist to treat depression. The s...
More Answers
What are the side effects of SSNRIs in people with multiple sclerosis (MS)?
Multiple Sclerosis FoundationMultiple Sclerosis Foundation
Selective serotonin and norepinephrine reuptake inhibitors (SSNRIs) include Effexor (venlafaxine) an...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.